It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=snowbell60;5231466]So, a multivitamin did increase your iron levels ? Can I ask what multivitamin did you take ? I have read on the forums that people don't actually start feeling better until they reach a ferritin level of 40 or so. While I do feel better than before, I still have fatigue and occasional light headedness.[/QUOTE]

It was a generic store-brand multi-vitamin with about 100% RDA amounts of most vitamins. The level of ferritin that is sufficient depends on the person though.

I just glanced through some of your other posts and noticed you have had some GI issues and other symptoms and eat vegetarian. In that case it is important to look closely at your vitamin B12 level as a possible cause of some of your symptoms because there´s not much B12 in vegetarian food. GI issues can make you prone to a deficiency of B12 and anti-acid medication can also reduce absorption of vitamin B12. Fatigue and light-headednesses can be a symptom of it.

The amount of vitamin B12 in standard multivitamins and most B-complex is too small to make a difference. If you are deficient, you need B12 injections or high-dose B12 supplements. Vitamin B12 deficiency can be hard to diagnose though since some people with blood levels in the normal range can still be deficient.

By the way, I would not take both a multivitamin and a B-complex, since the multivitamin already contains B vitamins. Lots of foods and grains are already fortified with B vitamins so most people already get enough of them (except for B12). Too much folic acid can make symptoms worse if you are deficient in vitamin B12.





All times are GMT -7. The time now is 01:47 AM.





© 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!